Suppression of chaos in a simplified nonlinear dynamo model

Fausto Cattaneo, David W. Hughes, Eun Jin Kim

Research output: Contribution to journalArticle

60 Citations (Scopus)

Abstract

A simplified nonlinear dynamo model is constructed that allows the transition from the kinematic to the dynamic regime to be studied in detail. We apply this construction to a chaotic flow recently studied in the context of fast dynamo action. It is found that the structure of the magnetic field in the two regimes is markedly different. Furthermore, the saturation of the exponential growth of the magnetic field is achieved by a drastic suppression of the chaotic properties of the flow.

Original languageEnglish
Pages (from-to)2057-2060
Number of pages4
JournalPhysical Review Letters
Volume76
Issue number12
DOIs
Publication statusPublished - 18 Mar 1996
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Suppression of chaos in a simplified nonlinear dynamo model'. Together they form a unique fingerprint.

  • Cite this